# SDR CA020507022

- Difficulty date: April 21, 2002
- Submitted: May 31, 2002
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 3,932 hours
- Engine: Lyc AEIO360A1B6
- Propeller: Muhbr MTV3BC
- System (JASC): 6120 · Propeller Controlling System
- Part: Spring
- Part number: 1530650012
- Condition: Broken
- Location: Prop Control
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: D

## Discrepancy

(CAN) A STUDENT PILOT REPORTED TO MAINTENANCE THAT ON A GROUND RUN OF THE AIRCRAFT THAT THE PROPELLER WOULD NOT CYCLE WHEN THE CONTROL WAS PULLED OUT TO PUT THE PROP INTO COARSE PITCH. INVESTIGATION FOUND THAT THE PROP CONTROL FLAT SPRINGS THAT HOLD THE PROP CONTROL SYSTEM RIGID HAD BROKEN. THESE SPRINGS GO THROUGH MANY CYCLES AND BREAK WHEN THEY ARE STRESSED. NEW SPRINGS WERE INSTALLED WITH NO STRESS BETWEEN THE BRACKET AND THE SUPPORT, AND THE PROP FUNCTIONED PROPERLY ON THE RUN-UP.
